Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Constructing isotopes on noncompact $3$-manifolds
HTML articles powered by AMS MathViewer

by Marianne S. Brown PDF
Trans. Amer. Math. Soc. 180 (1973), 237-263 Request permission

Abstract:

We consider the question “When are two homeomorphisms of a noncompact $3$-manifold onto itself isotopic?” Roughly, the answer is when they are homotopic to each othet. More precisely, this paper deals with the question for irreducible $3$-manifolds which either have an infinite hierarchy or have such a hierarchy after the removal of a compact set. Manifolds having the first property are called end-irreducible; the others are called eventually endirreducible. There are two results fot each type of manifold depending on whether the homotopy between the two homeomorphisms sends the boundary of the manifold into itself or not.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 57A10
  • Retrieve articles in all journals with MSC: 57A10
Additional Information
  • © Copyright 1973 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 180 (1973), 237-263
  • MSC: Primary 57A10
  • DOI: https://doi.org/10.1090/S0002-9947-1973-0331393-X
  • MathSciNet review: 0331393